# SDR S4EA2003001

- Difficulty date: July 9, 2003
- Submitted: August 21, 2003
- Operation: Air carrier
- Aircraft: N75311
- Make and model: Piper PA-32R-300
- Aircraft serial: 32R7680291
- Engine: Lyc IO540K1A5
- Propeller: Hartzl HCC3YR
- System (JASC): 2910 · Hydraulic System, Main
- Part: O-Ring
- Part number: LSM1491
- Condition: Leaking
- Location: Hyd Valve
- Part time: 2,149 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

VALVE THAT IS ACTUATED BY NOSE GEAR DRAG BRACE DEPRESSING A PLUNGER WHEN NOSE GEAR IS RETRACTED.  HYDR ACT TO CLOSE SEC NOSE GEAR DOOR.  WHEN GEAR IS EXTENDED, PLUNGER EXTENDS RELEASING PRESSURE ON ACTUATOR, DOOR IS SPRING LOADED TO OPEN.  PROBLEM OCCURRED WHEN ORING ON PLUNGER FAILED DUMPING HYDR FLUID OVERBOARD, MANUAL EXTENSION OF LANDING GEAR.  PLUGER REMAINED IN DEPRESSED POSITION THUS TRAPING PRESSURE IN DOOR ACTUATOR WHICH HELD DOOR CLOSED.  THIS CAUSED DIFFICULTY IN MANUALLY EXTENDING GEAR AND EXCITED PILOT.  VALVE WHICH FAILED AND SECONDARY (FWD) NOSE GEAR DOOR ARE BOTH PARTS INSTALLED VALVE WITH STC SA00953AT.  VALVE WAS REMOVED AND REPLACED, SYSTEM TESTED SATISFACTORY AND AC RETURNED TO SERVICE.
